Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 25, 1995, 11:55 AM EDT for Hillsborough County, Florida. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Aug 25, 1995, 11:55 AM EDT (15:55 UTC)
- Expired
- Aug 25, 1995, 12:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2235 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 251558 TORTBW FLC057-251630- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1155 AM EDT FRI AUG 25 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1230 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL FLORIDA ...SOUTHEASTERN HILLSBOROUGH COUNTY WEATHER SERVICE RADAR INDICATED A POSSIBLE TORNADO ABOUT 5 MILES EAST OF WIMAUMA JUST NORTH OF SR 674. THIS STORM WAS MOVING TO THE EAST-NORTHEAST AT 20 TO 25 MILES AN HOUR. THIS STORM WILL PASS VERY NEAR FORT LONESOME BY 1215 PM. A BRIEF TORNADO WAS REPORTED IN THE PAST FEW MINUTES IN WIMAUMA. IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHER REPORTS TO OUR OFFICE.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 25, 10:20 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 25, 10:20 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 1019 AM EDT FRI AUG 25 1995 WILL DROP TROPICAL STORM WARNING FOR NORTHERN FA @1 THIS PACKAGE ON BASIS RECENT INFO FROM NHC. OTHERWISE TD JERRY FORECAST TO DRIFT NORTHWARD THROUGH NORTH FLORDA THIS AFTERNOON...AND WILL CONTINUE TO SLOWLY WEAKEN. REFOCUS CONCERN TO SOUTHERN FA WHERE CONVERGENT BANDS OF CONVECTION ASSOCIATED WITH TD CONTINUE TO TRAIN EFFECT INTO SW FL...DUMPING EXCESSIVE RAIN ON ALREADY SATURATED GROUND. FLOOD WARNINGS ALREADY IN EFFECT FOR CHARLOTTE/LEE COUNTIES TILL 5PM. WATCHING CLOSELY DESOTO AND HIGHLANDS COUNTIES FOR FLOODING THREAT. REGARDLESS ALL FA REMAINS IN FLOOD WATCH TODAY...HOWEVER FLOODING THREAT DIMINISHED FOR ZONES @1/2/3 ALTHOUGH LOCALIZED HEAVY RAIN STILL POSSIBLE. BELIEVE S FL BAND WILL SLOWLY WEAKEN/THIN/AND BECOME PROGRESSIVELY SCATTERED BY MID TO LATE AFTN. INLAND CONVECTION COULD FLARE UP CONSIDERABLY DURING AFTN SO WILL MONITOR CLOSELY THREAT OF ISOLD NEAR SEVERE CELLS AND LOCALIZED DOWNPOURS. HAVE RECONFIGURED ZONES THIS PACKAGE TO ALIGN WITH ONGOING RADAR PATTERN AND HEAVY RAIN THREAT FOR S FA. @1 LEVY CITRUS HERNANDO PASCO @2 PINELLAS HILLSBOROUGH MANATEE SARASOTA B@3 CHARLOTTE LEE @4 SUMTER POLK @5 HARDEE DESOTO HIGHLANDS DMR
In the hours before
Special weather statement, Aug 25, 6:30 AM EDT, 5 hours 25 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-251530- WEST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY FL 630 AM EDT FRI AUG 25 1995 ...FLOOD WATCH FOR ALL OF WEST CENTRAL FLORIDA TODAY... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... RAINBANDS ASSOCIATED WITH TROPICAL DEPRESSION JERRY WILL CONTINUE TO BRING THE THREAT OF HEAVY RAINS AND OR FLOODING TO ALL OF WEST CENTRAL FLORIDA TODAY. ADDITIONALLY...A FEW SEVERE THUNDERSTORMS COULD OCCUR CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...POSSIBLE BRIEF FUNNEL CLOUDS...OR AN ISOLATED TORNADO OR COASTAL WATERSPOUT. THUNDERSTORMS WILL MOVE QUICKLY TO THE NORTHEAST AT 20 TO 25 MPH. REMAIN ALERT TO QUICKLY CHANGING OR THREATENING WEATHER CONDITIONS. RESIDENTS AND VISITORS SHOULD MONITOR LOCAL RADIO AND TELEVISION... OR NOAA WEATHER RADIO FOR THE LATEST ADVISORIES OR POSSIBLE WARNINGS. MANY AREAS ARE RAIN SATURATED SO ANY ADDITIONAL HEAVY RAIN WILL QUICKLY LEAD TO FLOODING OF STORM WATER RUNOFF AND QUICKLY RISING RIVERS...STREAMS OR WATER RETENTION AREAS. DEADLY LIGHTNING WILL ALWAYS REMAIN A THREAT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME DURING THE DAY. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ARE REQUESTED TO RELAY REPORTS OF FLOODING POSSIBLE STORM DAMAGE OR REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN RUSKIN. DMR
Special weather statement, Aug 25, 6:55 AM EDT, 5 hours before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-251530- WEST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY FL 630 AM EDT FRI AUG 25 1995 ...FLOOD WATCH FOR ALL OF WEST CENTRAL FLORIDA TODAY... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... RAINBANDS ASSOCIATED WITH TROPICAL DEPRESSION JERRY WILL CONTINUE TO BRING THE THREAT OF HEAVY RAINS AND OR FLOODING TO ALL OF WEST CENTRAL FLORIDA TODAY. ADDITIONALLY...A FEW SEVERE THUNDERSTORMS COULD OCCUR CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...POSSIBLE BRIEF FUNNEL CLOUDS...OR AN ISOLATED TORNADO OR COASTAL WATERSPOUT. THUNDERSTORMS WILL MOVE QUICKLY TO THE NORTHEAST AT 20 TO 25 MPH. REMAIN ALERT TO QUICKLY CHANGING OR THREATENING WEATHER CONDITIONS. RESIDENTS AND VISITORS SHOULD MONITOR LOCAL RADIO AND TELEVISION... OR NOAA WEATHER RADIO FOR THE LATEST ADVISORIES OR POSSIBLE WARNINGS. MANY AREAS ARE RAIN SATURATED SO ANY ADDITIONAL HEAVY RAIN WILL QUICKLY LEAD TO FLOODING OF STORM WATER RUNOFF AND QUICKLY RISING RIVERS...STREAMS OR WATER RETENTION AREAS. DEADLY LIGHTNING WILL ALWAYS REMAIN A THREAT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME DURING THE DAY. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ARE REQUESTED TO RELAY REPORTS OF FLOODING POSSIBLE STORM DAMAGE OR REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN RUSKIN. DMR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:35 AM EDT | Flash Flood Warning | TBW | Lee | 5 hr |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.